Thunderstorm Wind, Perry
- When
- June 8, 2:00 PM EST
- Where
- Perry County, 1 mi NW of Somerset
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 39.810, -82.313
Trees were blown down along Route 757.
Thunderstorms formed in advance of a cold front. A few storms pulsed to severe limits.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
Thunderstorms formed in advance of a cold front. A few storms pulsed to severe limits.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 8, 1:01 PM EST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 201 PM EDT FRI JUN 8 2007 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL WILL PRECEDE THE FRONT. HIGH PRESSURE TAKES OVER FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... ATMOSPHERIC FAVORABILITY FOR SEVERE IMAGES /LOCATED ON WEB/ SHOW A SPOKE OF BEST SEVERE SUPPORT MOVING INTO THE KY/OH/WV TRI STATE AREA 2 TO 3 PM...BUT MAIN AREA OF SEVERE SUPPORT BUILDS INTO SOUTHEAST OH/NORTHEAST KY ZONES 3 TO 5 PM. LOCAL WRF-NMM SEEMS TO HAVE BEST HANDLE ON DEWPOINTS...AND AM USING ITS ASSOCIATED ATMOSPHERIC FAVORABILITY FOR SEVERE GRIDS IN THIS ANALYSIS. BEST SUPPORT HAS A DIFFICULT TIME GETTING MUCH PAST THE OHIO RIVER THROUGH 5 PM...THOUGH SOME MODERATE SUPPORT EXISTS. GOOD CAPES WITH UPPER LEVEL SUPPORT THIS AFTERNOON INTO THIS EVENING WILL MEAN SEVERE WEATHER. FREEZING LEVEL IS HIGH SO THE BIGGEST THREAT WILL BE FOR WINDS. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... UPPER RIDGE RAPIDLY REBUILDS DURING SATURDAY OVER THE OHIO VALLEY AND CONTINUES INTO EARLY NEXT WEEK. LINGERING LOW LEVEL MOISTURE AND CLOUDS OVER THE SOUTHERN HALF OF OUR REGION EARLY SATURDAY WILL MIX OUT LATER IN THE MORNING...WITH MOSTLY CLEAR SKIES DOMINATING FROM THEN ON...RIGHT INTO EARLY NEXT WEEK. TEMPERATURES ON SATURDAY WILL FALL BACK TO NEAR NORMAL VALUES OF AROUND 80 DEGREES...BUT REBOUND QUICKLY BY SUNDAY TO ABOVE NORMAL VALUES WELL INTO THE 80S AS THE WARM UPPER RIDGE BUILDS. THIS REBUILDING UPPER HIGH DOES NOT LOOK TO BE QUITE AS HOT AS OUR RECENT EPISODE. && .LONG TERM /TUESDAY THROUGH FRIDAY/... PERIOD IS DOMINATED BY SLOWLY COLLAPSING OMEGA BLOCK PATTERN...WITH LARGE UNUSUALLY /FOR THIS TIME OF YEAR/ AMPLIFIED RIDGE GRADUALLY FLATTENING LATE IN THE WORKWEEK. MODELS DISAGREE SOMEWHAT ON EXACTLY WHEN RIDGE FLATTENS ENOUGH TO ALLOW WAVES TO PROGRESS THROUGH THE WESTERLY FLOW...AND WHEN SOUTHERLY RETURN FLOW GETS DEWPOINTS TO CREEP BACK UP. FOLLOWED HPC AND GUIDANCE LEAD ON WAITING UNTIL LATE WEDNESDAY INTO THURSDAY FOR INTRODUCTION OF LOW CHANCE POPS. TEMPS OVERALL ARE A FEW DEGREES SHY OF PREVIOUS FORECAST...AS THERE SEEMS TO BE BETTER CONSENSUS AMONG MODELS /ESPECIALLY GFS ENSEMBLE MEMBERS/ THAT AXIS OF THE AMPLIFIED RIDGE WILL REMAIN STALLED TO OUR WEST AS IT FLATTENS...INSTEAD OF SHIFTING OVER THE CWA. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SEVERE THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EVENING IN ADVANCE OF COLD FRONT WHICH WILL PASS THROUGH TONIGHT. CIGS WILL LOWER TO MVFR THIS EVENING AS FRONT NEARS SPREADING FROM WEST TO EAST REACHING MOUNTAINS AROUND MIDNIGHT. CIGS WILL RISE IN THE WEST AS DRY AIR MOVES IN OVER NIGHT. WITH PRECIPITATION THIS AFTERNOON PATCHY FOG AND IFR CONDITIONS WILL BE AROUND 06Z TO 12Z. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...MDP/AAR NEAR TERM...MDP SHORT TERM...DB LONG TERM...KTB/MDP AVIATION...AAR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 459 AM EDT FRI JUN 8 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-090900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 459 AM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS...WITH THE SLIGHT RISK OF SEVERE...ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN RISKS WITH THIS ACTIVITY WILL BE STRONG GUSTY WINDS...ALTHOUGH HAIL MAY ALSO OCCUR. THE BEST CHANCE FOR SEVERE WEATHER IS NEAR AND WEST OF THE OHIO RIVER LATE THIS AFTERNOON. IN CONTRAST TO THE SEVERE THREAT...MANY COUNTIES NEED THE RAIN THAT WOULD BE ASSOCIATED WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 149 PM EDT FRI JUN 8 2007 OHZ087-WVZ006-007-014-081830- LAWRENCE OH-PUTNAM WV-MASON WV-CABELL WV- 149 PM EDT FRI JUN 8 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 149 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF BARBOURSVILLE...OR ABOUT 6 MILES NORTHEAST OF PROCTORVILLE...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE SOUTHSIDE...GRIMMS LANDING...ASHTON...FRAZIERS BOTTOM...GREEN BOTTOM AND SCOTTOWN. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 204 PM EDT FRI JUN 8 2007 WVZ014-015-081845- KANAWHA WV-PUTNAM WV- 204 PM EDT FRI JUN 8 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 204 PM EDT...A STRONG THUNDERSTORM WAS OVER TEAYS VALLEY...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE LIBERTY... WINFIELD...SISSONVILLE...POCA...NITRO AND CROSS LANES. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 233 PM EDT FRI JUN 8 2007 WVZ008-016-081900- ROANE WV-JACKSON WV- 233 PM EDT FRI JUN 8 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 233 PM EDT...A STRONG THUNDERSTORM WAS ABOUT 6 MILES NORTHEAST OF SISSONVILLE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE LEFT HAND...LOONEYVILLE...TARIFF...HARMONY...KENTUCK AND GANDEEVILLE. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 235 PM EDT FRI JUN 8 2007 WVZ020-029>031-081900- GILMER WV-LEWIS WV-DODDRIDGE WV-HARRISON WV- 235 PM EDT FRI JUN 8 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 235 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS 12 MILES WEST OF WESTON...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE WOLF SUMMIT...CAMDEN...ALUM BRIDGE...BALDWIN...TROY AND LINN. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM CLUSTER. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 256 PM EDT FRI JUN 8 2007 KYZ101>103-OHZ087-WVZ005-006-081915- GREENUP KY-CARTER KY-BOYD KY-LAWRENCE OH-CABELL WV-WAYNE WV- 256 PM EDT FRI JUN 8 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 255 PM EDT...STRONG THUNDERSTORMS WERE MOVING ACROSS EASTERN KENTUCKY...SOUTHEASTERN OHIO...AND FAR WESTERN WEST VIRGINIA. FROM ABOUT CARTER CAVES STATE PARK...TO BEACH FORK STATE PARK IN WAYNE COUNTY. THE STORMS WERE MOVING TO THE EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE GRAHN... HITCHINS...CARTER...GRAYS BRANCH...TYGARTS VALLEY AND HOPEWELL. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 300 PM EDT FRI JUN 8 2007 WVZ008-016>018-081945- ROANE WV-CALHOUN WV-JACKSON WV-WIRT WV- 300 PM EDT FRI JUN 8 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 300 PM EDT...A STRONG THUNDERSTORM WAS OVER RIPLEY...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE PEEWEE... LUCILLE...STATTS MILLS...GAY...FAIRPLAIN AND SANDYVILLE. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
The Cincinnati radar (KILN), 136 km away, was scanning. The volume nearest the first event began at 19:00 UTC.
4 thunderstorm wind. Local standard time, as filed.
Trees were blown down along Route 757.
Trees were blown down along Route 279 and Pattonville Road.
Trees fell down from the Route 690 vicinity, on east, to Route 329 near Stewart.
Trees fell along Routes 7A and County Route 30.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32538, 32540, 32541, 32539.